MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 15FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 15FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Model Number 251015J
Medical Device Problem Codes Flaked (1246); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences? if yes, what were the patient consequences? concomitant product: (b)(4).Unknown sponge.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lap band removal due to gastric necrosis procedure while activating the pencil made a ¿pop¿ sound and then a flash of flame was seen that extinguished on its own with no harm to the patient.The sticky pad was then removed and replaced, and surgeon then switched to harmonic to continue with a portion of the case.Surgeon then later went back to using the bovie with not further issue.There were no error codes reported on the generator.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/6/2022.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Additional information was requested, and the following was obtained: were there any patient consequences? if yes, what were the patient consequences? no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/10/2023.Additional information was requested, and the following was obtained: what were the generator settings? unknown, based of pref cards it should have been blend 40 and coag 1 40.

Brand Name
15FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15834199
Report Number1721194-2022-00110
Device Sequence Number14896760
Product Code GEI
UDI-Device Identifier10614559105580
UDI-Public10614559105580
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number251015J
Device Catalogue Number251015J
Device Lot Number2009170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/21/2022
12/26/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/06/2022
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown